Prednisone--one of those drugs that doctor's give you to fix all sorts of problems--while in me at least--causing other MAJOR ones!! Both times I was in the hospital they administered Prednisone to me through an IV to counter the asthma that put me there. It has since been diagnosed as something else but ultimately triggered by allergies. Now--in general I am pretty healthy--or was!! When in the hospital I began to notice that my numbers were OFF THE WALL. My Blood Sugar was dangerously high as was my blood pressure. I kept trying to tell them--I never had high blood pressure and I did have my blood sugar under control before I was admitted mostly by diet. I was told that Prednisone does raise blood sugar but it would go down once I was off the meds. It wasn't until I was out of the hospital and went to see an allergist (I have to wait to see a pulmonologist-May 17th) that I found out that it affects blood pressure as well. MEANWHILE------------as I am undergoing the slow withdrawal of this supposed Miracle drug (2 more days to go) all heck has been going on.
Yesterday--actually the day before--my kitchen sink stopped up--badly--no amount of plunging would work. So I got up on Friday to go buy some Liquid Plumber--down to my car I go--only to find a flat tire!! Okay--up to the gas station near my house--now I have to walk home so I stopped at a little store on the way and picked up what I needed. Yes, the Liquid Plumber ultimately worked-thankfully. Now I had to walk back UP the hill to get my car--UH--slight problem--I could barely walk--the pain was unbearable. I made it somehow--the pain was in my shin bones mostly and it kept occurring all that day and into the night.
Now remember--I have been testing my blood and it has still been high---so imagine my surprise when I woke up this morning to a blood sugar that was too low!! I googled "can front leg bone pain be caused by low blood sugar"--yup--it can--it is a type of diabetic neuropathy according to the Mayo Clinic. Hopefully the kind that just goes away eventually. I will be telling my Doctor about this on Monday!! I drank a cup of coffee with half and half and the numbers came back up--a bit on the high side-but the pain went away.
So here I sit--2 more days on Prednisone--and hoping against hope that I will be able to get all those important numbers back to where they should be. They tell you dire things could happen if you don't wean off Predisone slowly--but I wonder if they are fully aware that staying on it can cause some major problems too? Even if it is only taken short term by some people--like me!!
All opinions expressed are my own honest opinions. For more information please check my Disclosure Statement. Our giveaways are in no way sponsored or promoted by Facebook.